Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 13, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 21, 2016, 3:39 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:39 AM EDT (07:39 UTC)
- Expired
- Mar 21, 2016, 10:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
822 WHUS73 KDTX 210739 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 339 AM EDT MON MAR 21 2016 ...ELEVATED WAVES ALONG THE TIP OF THE THUMB THIS MORNING... .WIND GUSTS TO 25 KNOTS WITHIN NORTHWEST FLOW IN THE WAKE OF A PASSING TROUGH WILL BE POSSIBLE OVER THE OPEN WATERS OF LAKE HURON TODAY. HIGH PRESSURE WILL THEN BUILD BACK IN OVER THE MARINE AREAS LATE TODAY INTO TONIGHT AND THEN THROUGH MIDWEEK. A MORE ACTIVE MARINE WEATHER PATTERN DEVELOP LATER IN THE WEEK AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE OHIO VALLEY AND CENTRAL GREAT LAKES AND BRING THE POTENTIAL FOR GALES TO THE MARINE AREAS. IN ADDITION TO THE STRONG WINDS...A WIDESPREAD AREA OF PRECIPITATION CAN BE EXPECTED FROM WEDNESDAY INTO THURSDAY WITH MAINLY RAIN OVER WESTERN LAKE ERIE AND SNOW AND ICE POSSIBLE NORTH INTO LAKE HURON. LHZ441-211400- /O.NEW.KDTX.SC.Y.0013.160321T0739Z-160321T1400Z/ PORT AUSTIN TO HARBOR BEACH MI- 339 AM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 18 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:10 AM EDT, 29 minutes earlier.
Area forecast discussion, Mar 21, 3:10 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 310 AM EDT MON MAR 21 2016 .DISCUSSION... ONGOING COLD ADVECTION IS SUPPORTING SMALL BATCH OF SNOW SHOWERS OVER NORTHERN LOWER MICHIGAN AND MOVING INTO THE SAGINAW VALLEY EARLY THIS MORNING. AREA SOUNDINGS ARE QUITE DRY AND THIS BATCH OF MOISTURE IN ADVANCE DRIER MID-LEVEL AIR IS MEAGER. THERE IS NO EXPECTATION FOR ANYTHING MORE THAN BRIEF FLURRIES DRIZZLE. ATTM, THERE ARE NO PLANS TO INCLUDE PRECIPITATION IN THE GRIDS FOR THIS MORNING. 850MB TEMPERATURES FALLING TO -10C BY SUNRISE WILL SUPPORT NEAR NORMAL HIGH TEMPERATURES AROUND 40 DEGREES ALONG WITH A HEALTHY DIURNAL CU UP THIS AFTERNOON. HUDSON BAY VORTEX IS FORECAST TO BECOME ESTABLISHED THIS EVENING INTO TONIGHT SETTING UP A PERIOD OF CONFLUENT ZONAL FLOW ALONG ITS SOUTHERN PERIPHERY OVER THE GREAT LAKES REGION. THIS WILL SERVE AS A FOCUS FOR JET STREAK ENHANCEMENT FOR THE NEXT SEVERAL DAYS - FIRST AS A WEAK SHORTWAVE IS USHERED ACROSS THE REGION ON TUESDAY AND THEN IN MAINTAINING ACTIVITY ALONG THE ATTENDANT BAROCLINIC ZONE HEADING INTO MIDWEEK. AFOREMENTIONED SHORTWAVE WILL USHER IN PLENTY OF MID AND HIGH LEVEL CLOUD TONIGHT. IN CONJUNCTION WITH A STRENGTHENING GRADIENT IN ASSOCIATION WITH DEVELOPING RETURN FLOW, LOW TEMPERATURES TONIGHT ARE EXPECTED TO REMAIN ELEVATED IN THE LOW TO MID 30S FOR MOST AREAS. RIGHT ENTRANCE JET FORCING BECOMES ESTABLISHED DURING THE PASSAGE OF TUESDAY'S SHORTWAVE AND ATTENDANT WAA/ISENTROPIC ASCENT WILL SUPPORT A LOW CHANCE OF RAIN SHOWERS. HOWEVER, FORCING WILL BE TRANSIENT IN NATURE PROGRESSIVE IN NATURE AND DRY ANTECEDENT CONDITIONS WILL REALLY LIMIT POTENTIAL. INSTEAD, EXPECT THAT THE MAIN CHARACTER OF TUESDAY WILL BE GUSTY SOUTHERLY WINDS TO 25 MPH OR SLIGHTLY HIGHER AND HIGH TEMPERATURES PUSHING 60 DEGREES NEARLY EVERYWHERE. RIGHT ENTRANCE DYNAMICS WILL STRENGTHEN THE TRAILING BAROCLINIC ZONE ON TUESDAY NIGHT. AT THE SAME TIME, THE LOW PRESENTLY OFF THE WEST COAST WILL BE FORCING LEE CYCLOGENESIS AS IT TRAVERSES THE INTERMOUNTAIN WEST. INCREASED MOISTURE TRANSPORT INTO THE FRONTAL ZONE YIELDS HIGH CONFIDENCE IN A PROLONGED PERIOD OF FGEN-DRIVEN PRECIPITATION PERHAPS AS EARLY AS TUESDAY NIGHT, AND THEN LASTING THROUGH ALL OF WED AND WEDNESDAY NIGHT. PTYPE WILL BE CRITICAL AS MOISTURE CONTENT WILL BE OUTSTANDING WITH 700MB SPECIFIC HUMIDITIES PROGGED BY THE 00Z EC TO BE IN EXCESS OF 4 G/KG EVEN IN AREAS THAT REMAIN ALL SNOW. THE FRONT WILL SLOWLY SAG SOUTH THROUGH THE AREA DURING THE DAY WEDNESDAY RESULTING IN A RAIN TO SNOW CHANGEOVER ACROSS THE NORTH. SOUTHWARD PROGRESS WILL BE HALTED, HOWEVER, AS THE PRIMARY LOW LIFTS FROM SAINT LOUIS TO CLEVELAND. TAKEN AT FACE VALUE, THE LAST SEVERAL RUNS OF THE ECMWF SUGGEST THE SNOW LINE WILL SETUP INVOF THE M59 CORRIDOR. EARLY THOUGHTS WITH REGARD TO SNOW TOTALS ARE THAT LOCATIONS THAT REMAIN ALL SNOW, MOST LIKELY FURTHEST NORTH AND WEST, WILL HAVE A GOOD CHANCE TO PUSH A FOOT. A SUBSTANTIAL SWATH OF MIXED PRECIPITATION TYPE CONTAINING FZRA AND/OR SLEET IS HIGHLY LIKELY GIVEN STRONG NORTHEAST FLOW AND ROBUST 850MB LAYER. ATTM, THIS MIXED PTYPE SWATH APPEARS TO BE THE MOST LIKELY PORTION OF THE STORM TO IMPACT METRO DETROIT...PARTICULARLY THE NORTHERN SUBURBS. PRIMARY ADJUSTMENTS WITH THIS PACKAGE ARE TO ADJUST THE FORECAST TO REFLECT HIGHER CONFIDENCE IN A COLDER SOLUTION. WITH SNOW BEGINNING VERY LATE TUESDAY NIGHT OR EARLY WEDNESDAY ACROSS NORTH, WINTER STORM HEADLINES WILL NEED TO BE CONSIDERED ALONG/NORTH OF I-69 FOR TODAY'S AFTERNOON PACKAGE. HEADLINES WILL BE LIKELY TRICKY NOT ONLY DUE TO TYPICAL HIGH UNCERTAINTY REGARDING PLACEMENT OF MIXED PRECIPITATION, BUT ALSO DUE TO THE LONG 42-48 HOUR DURATION. && .MARINE... WIND GUSTS TO 25 KNOTS WITHIN NORTHWEST FLOW IN THE WAKE OF A PASSING TROUGH WILL BE POSSIBLE OVER THE OPEN WATERS OF LAKE HURON TODAY. HIGH PRESSURE WILL THEN BUILD BACK IN OVER THE MARINE AREAS LATE TODAY INTO TONIGHT AND THEN THROUGH MIDWEEK. A MORE ACTIVE MARINE WEATHER PATTERN DEVELOP LATER IN THE WEEK AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE OHIO VALLEY AND CENTRAL GREAT LAKES AND BRING THE POTENTIAL FOR GALES TO THE MARINE AREAS. IN ADDITION TO THE STRONG WINDS...A WIDESPREAD AREA OF PRECIPITATION CAN BE EXPECTED FROM WEDNESDAY INTO THURSDAY WITH MAINLY RAIN OVER WESTERN LAKE ERIE AND SNOW AND ICE POSSIBLE NORTH INTO LAKE HURON. && .HYDROLOGY... THE SOUTHERN EDGE OF A STRONG LATE SEASON POLAR AIRMASS WILL SET UP AN ACTIVE BAROCLINIC ZONE OVER LOWER MICHIGAN BY THE MIDDLE OF THE WEEK. A WEAK WAVE OF LOW PRESSURE WILL TRACK INTO THE CENTRAL GREAT LAKES FROM LATE TUESDAY INTO WEDNESDAY WITH PRECIPITATION EXPANDING ALONG THE WEST TO EAST ORIENTED FRONTAL BOUNDARY. UPWARDS OF A HALF AN INCH OF PRECIPITATION WILL BE POSSIBLE ALONG AND NORTHERN OF THIS BOUNDARY ON WEDNESDAY WITH ANOTHER HALF AN INCH WEDNESDAY NIGHT. CURRENT MODEL PROJECTIONS SUGGEST THE HEAVIEST PRECIPITATION WILL FALL ALONG THE NORTH OF THE M 59 CORRIDOR AND QUITE POSSIBILITY EVEN A BIT FURTHER NORTH THAN THAT. TO COMPLICATE THE FORECAST...A SHARP TEMPERATURE GRADIENT ALONG THIS FRONT WILL PRODUCE A WINTRY MIX OF PRECIPITATION RANGING FROM RAIN IN THE SOUTHERN FORECAST AREA TO SNOW IN THE NORTH WITH A BAND OF ICY CONDITIONS POSSIBLE SOMEWHERE IN BETWEEN. && .AVIATION...ISSUED 1150 PM EDT SUN MAR 20 2016 DRY LOW LEVEL ENVIRONMENT WILL SUSTAIN VFR CONDITIONS THROUGH THE TAF PERIOD. INTERMITTENT THICKER MID-HIGH CLOUD WILL BE POSSIBLE THROUGH THIS TIME. LIGHT WINDS TONIGHT WILL TURN TO NORTHWESTERLY AND INCREASE SLIGHTLY ON MONDAY. A PERIOD OF GUSTS UP TO 20 KNOTS PLAUSIBLE DURING PEAK HEATING. WINDOW FOR A LIMITED COVERAGE OF DIURNAL VFR CU /MAINLY NORTH/ DURING THE AFTERNOON. //DTW THRESHOLD PROBABILITIES... * NONE && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && DISCUSSION...JVC MARINE.......DG HYDROLOGY....DG AVIATION.....MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 21, 3:25 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 325 AM EDT MON MAR 21 2016 MIZ047>049-053>055-060>063-220730- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 325 AM EDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT...MAINLY ALONG AND NORTH OF THE I-69 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-220730- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 325 AM EDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MIX OF SNOW...SLEET...FREEZING RAIN...AND RAIN IS POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...SOUTHERN LOCATIONS NEAR THE OHIO BORDER APPEAR MOST LIKELY TO RECEIVE PREDOMINANTLY RAIN WITH THE PROBABILITY FOR IMPACTFUL SNOW AND/OR ICE INCREASING WITH NORTHWARD DISTANCE FROM THE BORDER. THE FORECAST FOR LOCATIONS SOUTH OF THE I-69 CORRIDOR IS SENSITIVE AND REFINEMENTS TO PRECIPITATION TYPE AND LOCATION SHOULD BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-220730- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 325 AM EDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). JVC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:54 PM EDT | Winter Storm Watch | DTX | Bay, Huron, Midland, Saginaw, Sanilac, Tuscola | 35 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.